Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tired
May 11, 2007

I am on a new med,I have had HIV for about 10 years and I am just tired all of the time is this normal? The med Im on is Nevirapine and Combivir I take both twice a day Thanks John

Response from Dr. Frascino

Hello John,

There are many potential reasons for fatigue in the setting of HIV disease. In fact, often there are multiple underlying causes working simultaneously to make us feel wiped out.

Could it be your new meds? Sure, that's possible. Did your fatigue some on or get worse around the time you started the new meds? Almost all HIV meds can be associated with fatigue. In your specific case, you should be evaluated for anemia. One of the common symptoms associated with anemia is fatigue. Anemia can be caused by the AZT component of your Combivir (AZT + 3TC).

There are multiple other potential underlying causes that could also be contributing to your energy drain. These would include inadequate sleep, diet and exercise; psychological conditions such as depression and anxiety; occult infection; hormonal imbalances and even HIV itself. I suggest you review the archives of the Fatigue and Anemia Forum. Make a list of the potential common and not-so-common underlying causes of HIV-associated fatigue and bring this list to your next appointment with your HIV specialist. He'll review these causes in the context of your particular situation and develop a plan to recharge your batteries.

Is it normal to be tired all the time? No, it is not!

Good luck, John.

Dr. Bob


Previous
im i new case?? big donation from arab
Next
Could you have been wrong?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement